Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have stress related headache and depression. Have diabetes. On Topamax. Suggestion?

Hi! My boyfriend has been having stress related headaches for about a month now. He has ZERO previous history of migraines or headaches. His age is 39. He is also Type I diabetic. His job is very high stress, and he took a medical leave of absence due to depression and a constant negative internal dialogue about his job. The headaches started a month or so ago. He s been on leave of absence for 1.5 weeks. His blood and lab tests (this week) came up normal with the exception that his diabetic numbers are much, much worse than six months ago. His doctor prescribed him 25 mg Topamax for his headaches. I am uncomfortable with this medication, as I know Topamax can have significant side effects...including depression and mood swings. I think he should focus on eating better, controlling his diabetes , reducing stress, exercise, and drinking more water. What do you think?
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Diabetologist 's  Response
DEAR SIR/MADAM

TOPAMAX (TOPIRAMATE) IS BASICALLY ANTICONVULSANT DRUG, WHICH IS BASICALLY GIVEN FOR WEIGHT LOSS. BUT IT IS ASSOCIATED WITH LOT OF SIDE EFFECTS, IT SHOULD BE TAKEN WITH LOT OF PRECAUTIONS.

WHAT IS SUGGEST IS TO STOP THE CURRENT MEDICATIONS AND CONSULT YOUR NEUROLOGIST FOR FURTHER FOLLOW UP. I SUGGEST TRICYCLIC ANTIDEPRESSENT GROUP OF DRUGS MIGHT BE SUITABLE.
Answered: Tue, 9 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor